Skip to Content

Can you stop taking trazodone cold turkey without side effects?

5 Answers

BRRMARS 6 Jun 2011

For 98% of people no, you will have side effects, if you don't want side effects i would tapper off the drug, but if you want to chance it that is your choice, if you want to tapper that would be better for you. If you want to tapper write back how much a day you take and how long you have been taking?

Votes: +1
Donehead 6 Jun 2011

thanks for your answer i appreciate it.

BRRMARS 6 Jun 2011

no problem that's what we are all here for.

jodiedenise 4 Dec 2011

I have been taking Trazadone for nearly 8 years now. I would love to quit taking it, as I am having some side effects. Can you tell me how to taper

Wwwwwwwwww 2 Apr 2013

150 ml every night been taking it for 6 months

insomnia 2003 13 Jul 2013

i have been taking it for a few years.before taking it,i would b up for one day till the next.if i don't take it its hard to go to sleep.my family has told me that when i take it at night i look high n can't remember too much in the morning from that night.does anyone else experience this?

Gooddog1 8 Feb 2017

I take 50 mg/day

Katbird77 25 Mar 2017

I have been taking Trazadone 4 or 5 years & take 300mg daily.

tabbymisty 14 Jul 2017

I have been on trazadone for around 1 month it is 50 mg and I take one tablet at bedtime.

tabbymisty 14 Jul 2017

I have been on trazadone for one month and it is 50 mg a tablet I take it at bedtime

christy paddock 16 Apr 2018

I'm 40 taking 300mg at night for 7 years?

janwantstoknow 30 May 2018

I was prescribed Trazodone over 20 years ago. I would like to stop. For one thing it no longer works and my NP told me to double the dose. I do not find that satisfactory and I also find it nearly IMPOSSIBLE to lose weight. (Years ago on antidepressants, I gained weight and no matter how I worked, I could not lose. What would you advise for tapering off and then stopping completely?

Minnieme 6 Jun 2011

Please keep in mind that each of us reacts differently-for me after taking it 5 plus years, my dosage ranged from 50 to 150 up to 300 mg nightly before sleep. Worked great but I was still having nightmares from PTSD which wake me up, no matter what dosage my Pdoc gave me.
Doing an abrupt stop gave me a few days of insomnia, and slight zaps while resting. I went back to a gradual step down, now back at my starting dose.
It takes the mind a while to re adapt to what it once was before starting. Guess that's the reason they're called drugs huh?
Onto the next trial, good luck with yours.

Votes: +0
ashleyKaye333 2 Jan 2018

What do you mean by "zaps?" It sounds concerning.

LaurieShay 6 Jun 2011

Hey Donehead,

The prescribing literature points out the following for trazodone:

Patients should be monitored for withdrawal symptoms when discontinuing treatment with trazodone hydrochloride. The dose should be gradually reduced whenever possible.

So it is best to reduce your dosage slowly over time. Your doctor is the best to advise you of the best taper plan.

Best wishes,

Laurie

Votes: +0
Inactive 6 Jun 2011

I don't imagine that it is recommended, but I was on it to help me sleep at 100mg. After a while it stopped helping so I stopped it. I had no side effects, but that doesn't speak for everyone...

Votes: +1
Inactive 23 Apr 2013

Most likely not. But it depends on how much and how long you were on it. For me symptoms were light and it may be for you or others. I am trhee weeks free of it wish others could be lucky.

Votes: +1
Docgirl 17 Dec 2017

Tizanadine is a high dose muscle relaxer used to treat more than one symptom. To stop taking this medication without supervised vision can be harmful to your heath. It has been known to cause siezures, nausea and vomiting and withdrawal symptoms. Your physician should slowly decrease your dosage until the desired effect is reached or able to completely discontinue this medication all together and watch for possible side effects.

Drugs.com free discount card

Further Information

Similar Questions

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.